Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 4, 2001, 4:01 PM CDT for Smith County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 4:01 PM CDT (21:01 UTC)
- Expired
- Jun 4, 2001, 4:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:15 PM CDT | Hail 0.75 | Winona, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2294 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 042102 SVRSHV TXC423-042130- /NEW.KSHV.SV.W.0167.042101-042130/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 401 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS * UNTIL 430 PM CDT * AT 401 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL SMITH COUNTY...OR ABOUT 10 MILES NORTHEAST OF TYLER...MOVING NORTH AT 25 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HkAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS UNTIL 430 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 4, 2:50 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 250 PM CDT MON JUN 4 2001 SEA BREEZE TYPE CONVECTION HAS SPREAD ACROSS THE ENTIRE SE HALF OF AREA THIS AFTERNOON. A DEEP CLOSED LOW ARRIVING ONSHORE THE SE TX COAST WILL RESULT IN A DEEP SOUTHERLY FETCH OF MOISTURE INTO AREA. ALL THREE MODELS POINTING TO HIGH RAINFALL AMOUNTS. AN ELEVATED CONVECTIVE TROPICAL RAIN EVENT BEST DESCRIBES IT. AS UPPER LOW TRAVEL NE ACROSS NORTH LA...TIGHT CIRCULATION AROUND LOW MAY INDUCE ENOUGH SHEAR FOR STORM ROTATION. HOWEVER...DUE TO LACK OF INSTABILITY OR BOUNDARIES WILL LIMIT ANY SEVERE THREAT...AS WARM FRONT REMAINS WELL NORTH OF AREA. WILL MENTION HEAVY RAIN IN FORECAST...MAINLY LOUISIANA SECTIONS...FOR TUESDAY NIGHT AND WEDNESDAY. TEND TO FAVOR MORE PROGRESSIVE AVN WHICH WILL COMMENCE HEALTHY MID LEVEL NORTHERLY FLOW ON BACKSIDE OF LOW. THIS FLOW WILL LOCK IN THRU THE WEEKEND AS UPPER RIDGE BUILDS OVER DESERT SW. COMBINATION OF DEEP MOISTURE IN SHORT TERM AND NORTH FLOW IN LONG RANGE SHOULD PREVENT MERCURY FROM REACHING THE 90 MARK NEXT FEW DAYS. SHV 73/85/69/81 4576 MLU 70/85/71/79 5677 TXK 72/86/68/80 3365 TYR 73/85/72/83 3464 LFK 71/83/72/81 5775 VII .SHV...NONE.
In the hours before
Special weather statement, Jun 4, 10:30 AM CDT, 5 hours 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041634- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT MON JUN 4 2001 AN AREA OF LOW PRESSURE IN THE WESTERN GULF OF MEXICO IS MOVING SLOWLY NORTHWARD TOWARDS THE UPPER TEXAS AND WESTERN LOUISIANA COASTS. THIS LOW PRESSURE AREA WILL BE SPREADING MOISTURE...SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE AREA THROUGH TONIGHT. SOME OF STRONGER THUNDERSTORMS MAY PRODUCE UP TO ONE INCH HAIL...WIND GUSTS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL...HOWEVER THESE STRONGER THUNDERSTORMS SHOULD BE ISOLATED. DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER EXPECTED... ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGERS...IS NOT ANTICIPATED.
Special weather statement, Jun 4, 10:34 AM CDT, 5 hours 27 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041634- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1034 AM CDT MON JUN 4 2001 HIGHLY MOIST AND UNSTABLE AIR FROM THE GULF HAVE RESULTED IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS CENTRAL LOUISIANA AND THE EAST TEXAS LAKES AREA. THIS ACTIVITY WILL BECOME MORE WIDESPREAD AND SPREAD NORTHWARD ACROSS THE REMAINDER OF THE FOUR STATE AREA THIS AFTERNOON AND INTO TONIGHT. A FEW STORMS MAY PRODUCE STRONG OR POSSIBLY DAMAGING WIND GUSTS. HOWEVER...MOST STORMS WILL REMAIN WELL BELOW SEVERE LIMITS. DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER EXPECTED... ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGERS...IS NOT ANTICIPATED.
Local storm report, Jun 4, 3:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
120 PM WEST MONROE LA WIND DAMAGE
06/04/01 OUACHITA DOWNED TREES AND TREE
LIMBS AS WELL AS TRAFFIC
LIGHTS TETHERED TO HIGH
WIRES. KTVE TV REPORT.
TIME OF EVENT ESTIMATED.Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.